Free

Volunteer for ¡Silicon Valley Bikes! Sept 19, 2021

Actions and Detail Panel

Free

Sales Have Ended

Registrations are closed
Thanks for volunteering!

Event Information

Share this event

Date and time

Location

Location

Outside SAP Center

525 W Santa Clara St

San Jose, CA 95113

View Map

Sales Have Ended

Registrations are closed
Thanks for volunteering!
Event description
Volunteer to make the 2021 SVBC Fundraising Ride a success! Volunteers are rewarded with event SWAG and the pride of a job well done.

About this event

Volunteer with us for ¡Silicon Valley Bikes! to help make our world a better place to bicycle and live!

Unless otherwise indicated, all these volunteer roles are on the day of the Ride -- Sept 19, 2021. If a location is not indicated on the ticket then it is at or near SAP Center in San Jose.

After we accept you as a volunteer, we will send you a special code so you can register for the 10, 20, 40 or virtual rides for free to do that day or at a later time. Please note that on route services such as refreshments and SAG service will end as the regular riders make it thru so if you are volunteering on 9/19, you may wish to choose the virtual option as it also gets you the neck gaiter and a chance to win prizes. If signing up for multiple volunteer roles, please pay close attention to the time slots and locations.

Specific locations and times for volunteering are indicated for each volunteer ticket type and all volunteers will receive more information about their volunteer role before their volunteer assignment begins.

Thanks for helping Silicon Valley Bicycle Coalition! We connect communities!

-----------------------------------

Volunteer Roles

Bike Shop Poster Delivery (signup before 8/15): Help spread the word about ¡Silicon Valley Bikes! by delivering posters to local bike shops... ideally by bike! (How many times can we say "bike" in one sentence?) 2-5 hours of work.

10, 20, and 40 Mile Scavenger Hunt Author(s) (signup before 9/10): All ride routes will include a scavenger hunt. We're looking for someone to write them! You can volunteer to write one, two, or all of the scavenger hunts. SVBC will supplement your research by crowdsourcing scavenger hunt stops. 2-5 hours of work for each scavenger hunt.

Energizer Station Manager (Before 9/18 and on 9/19): Manage rest stops for riders. This position involves a bit of planning before the event and communication with Energizer Stations on 9/19. 2-5 hours of work before 9/19 and a bit of work on day of (could be done while you are riding or enjoying Viva Calle as long as you check your phone, text messages, and email periodically).

Food Deliverer: 6 to 9am. Deliver food the morning of the ride to the three rest stops or deliver to rest stop volunteers in advance. You'll need a minivan or SUV (or a big bike trailer or two and strong legs). 3 hours.

Load Uhaul Truck (9/18): Load the Uhaul truck with supplies at the SVBC office the day before the ride. 2 hours.

Unload and Set Up from 6am to 9am: Help set up SVBC booths and the start/end location for the Ride. 3 hours.

Registration, Checkin, and Information from 6 to 9, 9 to 12, 12 to 3: Help riders check in and answer questions. 3 hours.

Mary Bridge Energizer Station from 7:30am to 10:30am: Help run the refreshment stop at the Mary Avenue Bridge, aka the Don Burnett Bicycle-Pedestrian Bridge in Cupertino. 3 hours.

Guadalupe & Bay Trail Energizer Station 8:30am-1:30pm: Help run the refreshment stop at the Guadalupe and Bay Trail. 5 hours.

On route support/SAG support: Pick up any riders who need it and return them to Diridon Station (next to our starting location). You must have a vehicle that can carry other people and at least 2 bikes. Also helps if you know how to fix a flat and have a bike pump. 5-6 hours.

Sweep Riders for 20 and 40 mile routes: Volunteer to be the very last person on one of the routes and make sure everyone is doing okay. You must be able to fix flat tires. 2-6 hours.

Prize Manager 11am - 3pm: Notify people of their prizes by email/text and give them out at the SVBC booth. 4 hours.

Start of Route/End of Route Helpers from 7 a.m. to 10:30am or 10am to 2pm: Help bike riders go in the right direction when leaving or entering the Viva Calle route. May also help in other ways. 3-4 hours.

Pack and Load Uhaul from 3pm to 5pm: Help us reload truck and unload at office at the end of the day. 2 hours.

After Event Shipper: Ship prizes, neck gaiters, and jerseys in the week following 9/19 to those who were not able to pick up them up at the event. 3-4 hours.

Share with friends

Date and time

Location

Outside SAP Center

525 W Santa Clara St

San Jose, CA 95113

View Map

{ _('Organizer Image')}

Organizer Silicon Valley Bicycle Coalition (volunteering)

Organizer of Volunteer for ¡Silicon Valley Bikes! Sept 19, 2021

Silicon Valley Bicycle Coalition (SVBC), a 501(c)(3) non-profit committed to creating a healthy community, environment, and economy through bicycling for people who live, work, or play in Santa Clara and San Mateo Counties, is committed to having 10% of trips made by bicycle by 2025.

Save This Event

Event Saved